I was wondering what have been your reaction to Madopar? What good / normal looks like (if there is one)?
The reason is my mum takes medication 4 times every three hours during the day and each time she has a very strong withdrawal reaction (for more than 1 hour between doses). She truly suffers, has strong tremor, joint pain and freezing episodes. These symptoms occure only during the day and not in the mornings or evenings when she does not have any medication (except from tremor but its lighter than during the day). She was advised to shorten time to 2.30 hours but not the dose should help (she tried but it did not). I think she might have adverse reaction to Madopar and should try a different medication. I would appreciate your thoughts and experience.
Hi @Eva, Welcome to the forum, I am on 5 x 250mg but I don’t have any side effects from it, it goes with the saying that we are all different. It would be a good idea to phone your Mum’s Neurologist Secretary for advice, it could be she needs to up her dose but i’m not a Doctor. Is there a Parkinson’s Nurse in your area who may be able to help you ? Keep me posted on what happens.
I had similar problems, until my neurologist added Rasagiline to my prescription.
It really helped to smooth out the effects of the Madopar.
I take 1mg of Ragagiline once a day, and 100 of Madopar three times a day.
I’m in a good place (at the moment) regarding control of my symptoms.
I take Madopar 50mg/12.5mg tablets 7 or 8 times per day. When I am not medicated I shuffle slowly around the house, have difficulty using my hands and generally feel stiff and slow. When the Madopar kicks in I feel almost normal and can touch type etc.
I wouldn’t necessarily recommend this for others but what I’ve found works for me is to take the Madopar “on demand” i.e. when I feel the need, rather than at regular intervals. For example it’s 1pm as I type this but I’ve only just taken my second tablet of the day. On other days I might be on my 3rd or 4th tablet by now.
Overall the Madopar works well for me, but it may well be the case that your mum needs to try something else.
Best of luck!
Sorry to hear of your mums struggle. As everyone keeps saying, we are all different and we all experience Modopar differently. I was only diagnosed in January and been taking Madopar ever since. My dosage was increased twice in 2 weeks. But since I started this medication m y symptoms are worse and I suffer from immense anxiety, about anything, I didn’t have anxiety before. I will need to speak to my specialist next week as I think Madopar is causing anxiety.
Really good luck in helping her to get the medication right. I believe it’s trial and error. Good luck Eva z